Alert archive / Colorado / Wind Advisories in 2016
Wind Advisory 12, NWS Grand Junction, CO
NWS Grand Junction, CO issued this wind advisory at Sep 22, 2016, 3:19 AM MDT for 18 counties in Colorado; 4 counties in Utah. It took effect at Sep 22, 2016, 9:00 AM MDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2016, 3:19 AM MDT (09:19 UTC)
- In effect from
- Sep 22, 2016, 9:00 AM MDT
- Expired
- Sep 22, 2016, 11:24 PM MDT
- In force
- 14 hr
- Issued by
- NWS Grand Junction, CO
All 22 counties
Archuleta County, CO, Delta County, CO, Dolores County, CO, Eagle County, CO, Garfield County, CO, Gunnison County, CO, Hinsdale County, CO, La Plata County, CO, Mesa County, CO, Moffat County, CO, Montezuma County, CO, Montrose County, CO, Ouray County, CO, Pitkin County, CO, Rio Blanco County, CO, Routt County, CO, San Juan County, CO, San Miguel County, CO, Daggett County, UT, Grand County, UT, San Juan County, UT, Uintah County, UT
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 9.3 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1429 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
907 WWUS75 KGJT 220919 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 319 AM MDT THU SEP 22 2016 ...STRONG GUSTY SOUTHWESTERLY WINDS ARE EXPECTED TODAY AND TONIGHT... STRONG GUSTY SOUTHWESTERLY WINDS ARE EXPECTED TO BEGIN LATER THIS MORNING AS A STRONG STORM SYSTEM PUSHES TOWARDS THE AREA. THESE STRONG WINDS ARE ANTICIPATED TO PERSIST INTO EARLY FRIDAY MORNING. COZ001-002-006-007-011-020>023-UTZ022-024-027-029-222000- /O.NEW.KGJT.HW.W.0002.160922T1500Z-160923T1100Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY- DEBEQUE TO SILT CORRIDOR- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA BASIN- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...GRAND JUNCTION...FRUITA...PALISADE...DE BEQUE... NEW CASTLE...MESA...PARACHUTE...RIFLE...SILT...MONTROSE... HOTCHKISS...DELTA...GATEWAY...NUCLA...CORTEZ...DOVE CREEK... MANCOS...DURANGO...BAYFIELD...IGNACIO...PAGOSA SPRINGS... BLANDING...VERNAL...BALLARD...MOAB...CASTLE VALLEY... CANYONLANDS NATIONAL PARK...DEAD HORSE POINT STATE PARK... FRY CANYON 319 AM MDT THU SEP 22 2016 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 5 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 AM MDT FRIDAY. * TIMING...LATER THIS MORNING PERSISTING INTO EARLY FRIDAY MORNING. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH PROFILE AND LIGHT VEHICLES. IN ADDITION...TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS COULD BE DISPLACED. DOWNED TREES AND POWER LINES WILL ALSO BE A POSSIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES...HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDER TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ008-222000- /O.NEW.KGJT.HW.W.0002.160922T2100Z-160923T1200Z/ CENTRAL COLORADO RIVER BASIN- INCLUDING THE CITIES OF...EAGLE...EDWARDS...GLENWOOD SPRINGS... CARBONDALE 319 AM MDT THU SEP 22 2016 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM MDT FRIDAY. * TIMING...BEGINNING THIS AFTERNOON AND PERSISTING INTO EARLY FRIDAY MORNING. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 60 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH PROFILE AND LIGHT VEHICLES. IN ADDITION...TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS COULD BE DISPLACED. DOWNED TREES AND POWER LINES WILL ALSO BE A POSSIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES...HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDER TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ003-009-012-013-017>019-UTZ023-025-028-222000- /O.NEW.KGJT.WI.Y.0012.160922T1500Z-160923T1100Z/ ROAN AND TAVAPUTS PLATEAUS-GRAND AND BATTLEMENT MESAS- WEST ELK AND SAWATCH MOUNTAINS-FLAT TOPS- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- EASTERN UINTA MOUNTAINS-TAVAPUTS PLATEAU- LA SAL AND ABAJO MOUNTAINS- INCLUDING THE CITIES OF...RIO BLANCO...CRESTED BUTTE... TAYLOR PARK...MARBLE...BUFORD...TRAPPERS LAKE...RIDGWAY... GLADE PARK...TELLURIDE...OURAY...LAKE CITY...SILVERTON...RICO... HESPERUS...MANILA...DUTCH JOHN...MONTICELLO 319 AM MDT THU SEP 22 2016 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 AM MDT FRIDAY. * TIMING...BEGINNING LATER THIS MORNING PERSISTING INTO EARLY FRIDAY MORNING. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 65 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH PROFILE AND LIGHT VEHICLES. IN ADDITION...TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS COULD BE DISPLACED. DOWNED TREES AND POWER LINES WILL ALSO BE A POSSIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ004-010-222000- /O.NEW.KGJT.WI.Y.0012.160922T2100Z-160923T1100Z/ ELKHEAD AND PARK MOUNTAINS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- INCLUDING THE CITIES OF...COLUMBINE...HAHNS PEAK...TOPONAS... ASPEN...VAIL...SNOWMASS 319 AM MDT THU SEP 22 2016 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM MDT FRIDAY. * TIMING...BEGINNING THIS AFTERNOON AND PERSISTING INTO EARLY FRIDAY MORNING. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 58 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH PROFILE AND LIGHT VEHICLES. IN ADDITION...TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS COULD BE DISPLACED. DOWNED TREES AND POWER LINES WILL ALSO BE A POSSIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
3 follow-up statements
844 WWUS75 KGJT 221504 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 904 AM MDT THU SEP 22 2016 ...STRONG GUSTY SOUTHWESTERLY WINDS ARE EXPECTED TODAY AND TONIGHT... .GUSTY SOUTHWEST WINDS ARE EXPECTED TO DEVELOP BY LATE THIS MORNING THEN STRENGTHEN DURING THE AFTERNOON AS A VIGOROUS STORM SYSTEM APPROACHES. SHOWERS AND THUNDERSTORMS WILL ALSO DEVELOP THIS AFTERNOON. OUTFLOWS FROM THESE STORMS WILL ENHANCE THE ALREADY STRONG WINDS. THESE STRONG WINDS ARE ANTICIPATED TO PERSIST INTO EARLY FRIDAY MORNING. COZ001-002-006-007-011-020>023-UTZ022-024-027-029-230030- /O.CON.KGJT.HW.W.0002.000000T0000Z-160923T1100Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY- DEBEQUE TO SILT CORRIDOR- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA BASIN- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...GRAND JUNCTION...FRUITA...PALISADE...DE BEQUE... NEW CASTLE...MESA...PARACHUTE...RIFLE...SILT...MONTROSE... HOTCHKISS...DELTA...GATEWAY...NUCLA...CORTEZ...DOVE CREEK... MANCOS...DURANGO...BAYFIELD...IGNACIO...PAGOSA SPRINGS... BLANDING...VERNAL...BALLARD...MOAB...CASTLE VALLEY... CANYONLANDS NATIONAL PARK...DEAD HORSE POINT STATE PARK... FRY CANYON 904 AM MDT THU SEP 22 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MDT FRIDAY... * TIMING...WINDS WILL DEVELOP BY LATE THIS MORNING AND THEN STRENGTHEN DURING THE AFTERNOON...PERSISTING INTO EARLY FRIDAY MORNING. THE STRONGEST GUSTS ARE EXPECTED FROM LATE THIS AFTERNOON THROUGH MIDNIGHT AS THUNDERSTORM OUTFLOWS ENHANCE THE ALREADY STRONG WINDS. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH PROFILE AND LIGHT VEHICLES. IN ADDITION...TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS COULD BE DISPLACED. DOWNED TREES AND POWER LINES WILL ALSO BE A POSSIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES...HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDER TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ008-230030- /O.CON.KGJT.HW.W.0002.160922T2100Z-160923T1200Z/ CENTRAL COLORADO RIVER BASIN- INCLUDING THE CITIES OF...EAGLE...EDWARDS...GLENWOOD SPRINGS... CARBONDALE 904 AM MDT THU SEP 22 2016 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM MDT FRIDAY... * TIMING...BEGINNING THIS AFTERNOON AND PERSISTING INTO EARLY FRIDAY MORNING. THE STRONGEST GUSTS ARE EXPECTED THIS EVENING AS THUNDERSTORM OUTFLOWS ENHANCE THE ALREADY STRONG WINDS. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 60 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH PROFILE AND LIGHT VEHICLES. IN ADDITION...TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS COULD BE DISPLACED. DOWNED TREES AND POWER LINES WILL ALSO BE A POSSIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES...HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDER TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ003-009-012-013-017>019-UTZ023-025-028-230030- /O.CON.KGJT.WI.Y.0012.000000T0000Z-160923T1100Z/ ROAN AND TAVAPUTS PLATEAUS-GRAND AND BATTLEMENT MESAS- WEST ELK AND SAWATCH MOUNTAINS-FLAT TOPS- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- EASTERN UINTA MOUNTAINS-TAVAPUTS PLATEAU- LA SAL AND ABAJO MOUNTAINS- INCLUDING THE CITIES OF...RIO BLANCO...CRESTED BUTTE... TAYLOR PARK...MARBLE...BUFORD...TRAPPERS LAKE...RIDGWAY... GLADE PARK...TELLURIDE...OURAY...LAKE CITY...SILVERTON...RICO... HESPERUS...MANILA...DUTCH JOHN...MONTICELLO 904 AM MDT THU SEP 22 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MDT FRIDAY... * TIMING...WINDS WILL DEVELOP BY LATE THIS MORNING AND THEN STRENGTHEN DURING THE AFTERNOON...PERSISTING INTO EARLY FRIDAY MORNING. THE STRONGEST GUSTS ARE EXPECTED FROM LATE THIS AFTERNOON THROUGH MIDNIGHT AS THUNDERSTORM OUTFLOWS ENHANCE THE ALREADY STRONG WINDS. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 65 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH PROFILE AND LIGHT VEHICLES. IN ADDITION...TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS COULD BE DISPLACED. DOWNED TREES AND POWER LINES WILL ALSO BE A POSSIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ004-010-230030- /O.CON.KGJT.WI.Y.0012.160922T2100Z-160923T1100Z/ ELKHEAD AND PARK MOUNTAINS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- INCLUDING THE CITIES OF...COLUMBINE...HAHNS PEAK...TOPONAS... ASPEN...VAIL...SNOWMASS 904 AM MDT THU SEP 22 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM MDT FRIDAY... * TIMING...BEGINNING THIS AFTERNOON AND PERSISTING INTO EARLY FRIDAY MORNING. THE STRONGEST GUSTS ARE EXPECTED FROM LATE THIS EVENING AS THUNDERSTORM OUTFLOWS ENHANCE THE ALREADY STRONG WINDS. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 58 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH PROFILE AND LIGHT VEHICLES. IN ADDITION...TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS COULD BE DISPLACED. DOWNED TREES AND POWER LINES WILL ALSO BE A POSSIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
141 WWUS75 KGJT 222108 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 308 PM MDT THU SEP 22 2016 ...STRONG GUSTY SOUTHWESTERLY WINDS ARE EXPECTED THROUGH TONIGHT... .GUSTY SOUTHWEST WINDS ARE EXPECTED TO STRENGTHEN DURING THE REMAINDER OF THE AFTERNOON AS A VIGOROUS STORM SYSTEM APPROACHES. SHOWERS AND THUNDERSTORMS WILL ALSO DEVELOP THIS AFTERNOON. OUTFLOWS FROM THESE STORMS WILL ENHANCE THE ALREADY STRONG WINDS. THESE STRONG WINDS ARE ANTICIPATED TO PERSIST THROUGH EARLY FRIDAY MORNING. COZ001-002-006-007-011-020>023-UTZ022-024-027-029-230600- /O.CON.KGJT.HW.W.0002.000000T0000Z-160923T1100Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY- DEBEQUE TO SILT CORRIDOR- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA BASIN- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...GRAND JUNCTION...FRUITA...PALISADE...DE BEQUE... NEW CASTLE...MESA...PARACHUTE...RIFLE...SILT...MONTROSE... HOTCHKISS...DELTA...GATEWAY...NUCLA...CORTEZ...DOVE CREEK... MANCOS...DURANGO...BAYFIELD...IGNACIO...PAGOSA SPRINGS... BLANDING...VERNAL...BALLARD...MOAB...CASTLE VALLEY... CANYONLANDS NATIONAL PARK...DEAD HORSE POINT STATE PARK... FRY CANYON 308 PM MDT THU SEP 22 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MDT FRIDAY... * TIMING...STRONG WINDS WILL STRENGTHEN DURING THE REMAINDER OF THE AFTERNOON...PERSISTING THROUGH EARLY FRIDAY MORNING. THE STRONGEST GUSTS ARE EXPECTED FROM LATE THIS AFTERNOON THROUGH MIDNIGHT AS THUNDERSTORM OUTFLOWS ENHANCE THE ALREADY STRONG WINDS. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH PROFILE AND LIGHT VEHICLES. IN ADDITION...TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS COULD BE DISPLACED. DOWNED TREES AND POWER LINES ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES...HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDER TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ008-230600- /O.CON.KGJT.HW.W.0002.000000T0000Z-160923T1200Z/ CENTRAL COLORADO RIVER BASIN- INCLUDING THE CITIES OF...EAGLE...EDWARDS...GLENWOOD SPRINGS... CARBONDALE 308 PM MDT THU SEP 22 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY... * TIMING...STRENGTHENING THIS AFTERNOON AND PERSISTING THROUGH EARLY FRIDAY MORNING. THE STRONGEST GUSTS ARE EXPECTED THIS EVENING AS THUNDERSTORM OUTFLOWS ENHANCE THE ALREADY STRONG WINDS. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 60 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH PROFILE AND LIGHT VEHICLES. IN ADDITION...TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS COULD BE DISPLACED. DOWNED TREES AND POWER LINES WILL ALSO BE A POSSIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES...HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDER TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ003-009-012-013-017>019-UTZ023-025-028-230600- /O.CON.KGJT.WI.Y.0012.000000T0000Z-160923T1100Z/ ROAN AND TAVAPUTS PLATEAUS-GRAND AND BATTLEMENT MESAS- WEST ELK AND SAWATCH MOUNTAINS-FLAT TOPS- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- EASTERN UINTA MOUNTAINS-TAVAPUTS PLATEAU- LA SAL AND ABAJO MOUNTAINS- INCLUDING THE CITIES OF...RIO BLANCO...CRESTED BUTTE... TAYLOR PARK...MARBLE...BUFORD...TRAPPERS LAKE...RIDGWAY... GLADE PARK...TELLURIDE...OURAY...LAKE CITY...SILVERTON...RICO... HESPERUS...MANILA...DUTCH JOHN...MONTICELLO 308 PM MDT THU SEP 22 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MDT FRIDAY... * TIMING...WINDS WILL STRENGTHEN DURING THE REMAINDER OF THE AFTERNOON...PERSISTING THROUGH EARLY FRIDAY MORNING. THE STRONGEST GUSTS ARE EXPECTED FROM LATE THIS AFTERNOON THROUGH MIDNIGHT AS THUNDERSTORM OUTFLOWS ENHANCE THE ALREADY STRONG WINDS. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 65 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH PROFILE AND LIGHT VEHICLES. IN ADDITION...TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS COULD BE DISPLACED. DOWNED TREES AND POWER LINES WILL ALSO BE A POSSIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ004-010-230600- /O.CON.KGJT.WI.Y.0012.000000T0000Z-160923T1100Z/ ELKHEAD AND PARK MOUNTAINS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- INCLUDING THE CITIES OF...COLUMBINE...HAHNS PEAK...TOPONAS... ASPEN...VAIL...SNOWMASS 308 PM MDT THU SEP 22 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MDT FRIDAY... * TIMING...BEGINNING THIS AFTERNOON AND PERSISTING INTO EARLY FRIDAY MORNING. THE STRONGEST GUSTS ARE EXPECTED FROM LATE THIS EVENING AS THUNDERSTORM OUTFLOWS ENHANCE THE ALREADY STRONG WINDS. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 58 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH PROFILE AND LIGHT VEHICLES. IN ADDITION...TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS COULD BE DISPLACED. DOWNED TREES AND POWER LINES WILL ALSO BE A POSSIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
285 WWUS75 KGJT 230524 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1124 PM MDT THU SEP 22 2016 ...HIGH WIND WARNINGS AND ADVISORIES CANCELLED... A STRONG STORM SYSTEM CONTINUES TO APPROACH EASTERN UTAH AND WESTERN COLORADO. HOWEVER, THE SOUTHERLY WINDS ARE NO LONGER STRONG ENOUGH TO WARRANT AN ADVISORY OR WARNING. THEREFORE, THE HIGH WIND WARNINGS AND ADVISORIES ARE BEING CANCELLED. PLEASE KEEP IN MIND THAT LOCALLY STRONG GUSTY WINDS WILL STILL BE POSSIBLE NEAR THUNDERSTORMS. COZ001-002-006-007-011-020>023-UTZ022-024-027-029-230630- /O.CAN.KGJT.HW.W.0002.000000T0000Z-160923T1100Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY- DEBEQUE TO SILT CORRIDOR- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA BASIN- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- 1124 PM MDT THU SEP 22 2016 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE HIGH WIND WARNING. WINDS ARE NO LONGER REACHING WARNING LEVELS. $$ COZ008-230630- /O.CAN.KGJT.HW.W.0002.000000T0000Z-160923T1200Z/ CENTRAL COLORADO RIVER BASIN- 1124 PM MDT THU SEP 22 2016 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE HIGH WIND WARNING. WINDS ARE NO LONGER REACHING WARNING LEVELS. $$ COZ003-004-009-010-012-013-017>019-UTZ023-025-028-230630- /O.CAN.KGJT.WI.Y.0012.000000T0000Z-160923T1100Z/ ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS- GRAND AND BATTLEMENT MESAS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- WEST ELK AND SAWATCH MOUNTAINS-FLAT TOPS- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- EASTERN UINTA MOUNTAINS-TAVAPUTS PLATEAU- LA SAL AND ABAJO MOUNTAINS- 1124 PM MDT THU SEP 22 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE WIND ADVISORY. WINDS ARE NO LONGER REACHING ADVISORY LEVELS.. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Sep 22, 2:57 AM MDT, 22 minutes earlier.
Area forecast discussion, Sep 22, 2:57 AM MDT, 22 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
257 AM MDT THU SEP 22 2016
.SHORT TERM...(Tonight through Friday night)
Issued at 213 AM MDT Thu Sep 22 2016
The current satellite water vapor image is showing a storm system
centered over the Oregon California border this morning with
plenty of moisture pushing through the Great Basin states ahead of
the storm system. Currently the IR satellite image is showing mid
to upper level clouds passing over Eastern Utah and Western
Colorado. Although no lightning has been observed over the past
few hours many of these clouds are probably producing some light
showers.
The 0000Z NAM12, GFS20 and ECMWF have initialized well with the
current synoptic weather pattern and slide the previously
mentioned storm system southeast into Nevada today, placing Utah
and Western Colorado in moist unstable flow. In fact the 0000Z
NAM12 is showing some hefty Cape values over Eastern Utah and
Western Colorado. These values are expected to range between 600
and 900 J/KG today with lifted indices between -4 and -6C. This
instability coupled with plenty of divergence aloft provided by a
100 kt jet will support some strong thunderstorms today, many of
which may be severe. These storms will be moving fast so the main
threat will be hail and strong gusty outflow winds along with
frequent lightning.
Another impact of the approaching storm system will be strong
gusty southerly winds ahead of the storm system. These strong
gusty winds are expected to produce gusts to 58 mph in the
mountains and valleys. These strong gusts have prompted a High
Wind Warning for a majority of our valley locations and a Wind
Advisory for the mountain locations beginning later this morning
and lasting into early hours of Friday morning.
.LONG TERM...(Friday through Wednesday)
Issued at 347 PM MDT Wed Sep 21 2016
The upper trough will approach on Fri with the main low center
ejecting to the northeast. The trough axis is progged to pass Fri
evening with a secondary lobe keeping energy over the area through
Sat as the low center slowly moves into the northern plains. There
continues to be some uncertainty in the timing details, but there
is good agreement that Fri will continue to be unsettled. The
north will be favored for precipitation, and much cooler
temperatures are expected area-wide. Behind the through the
northwest flow will keep showers ongoing over the favored northern
slopes through Sat. Snow levels could drop to around 8000 feet Fri
night...the lowest so far this season. Mountain passes may be
impacted.
The drying trend will continue on Sunday with a warming trend
beginning as high pressure builds to our west. While temperatures
will warm through next midweek...they will remain below normal for
late September. There will be little to no chance of precipitation
in this dry pattern.
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 213 AM MDT Thu Sep 22 2016
Strong southwesterly flow is expected today. This strong flow will
support showers and thunderstorms at many of the terminals through
the night time hours. Cigs are expected to remain VFR however,
some lower bases will be possible with heavier showers and
thunderstorms. Please be aware that strong outflow is expected to
accompany the thunderstorms.
&&
.GJT Watches/Warnings/Advisories...
CO...Wind Advisory from 9 AM this morning to 5 AM MDT Friday for
COZ003-009-012-013-017>019.
High Wind Warning from 9 AM this morning to 5 AM MDT Friday for
COZ001-002-006-007-011-020>023.
Wind Advisory from 3 PM this afternoon to 5 AM MDT Friday for
COZ004-010.
High Wind Warning from 3 PM this afternoon to 6 AM MDT Friday
for COZ008.
UT...Wind Advisory from 9 AM this morning to 5 AM MDT Friday for
UTZ023-025-028.
High Wind Warning from 9 AM this morning to 5 AM MDT Friday for
UTZ022-024-027-029.
&&
SHORT TERM...Larry
LONG TERM...EH
AVIATION...LarryHazardous weather outlook, Sep 21, 5:37 AM MDT, 21 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 537 AM MDT WED SEP 21 2016 COZ001>014-017>023-UTZ022>025-027>029-221200- LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS- UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- WEST ELK AND SAWATCH MOUNTAINS-FLAT TOPS- UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS- EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT- LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES- 537 AM MDT WED SEP 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT MOISTURE WILL CONTINUE TO STREAM IN FROM THE SOUTHWEST TODAY AS SHOWERS CONTINUE FOR OUR SOUTHERN VALLEYS AND SAN JUANS. IN THE AFTERNOON...A FEW THUNDERSTORMS WILL ALSO BE POSSIBLE...AGAIN...FOR MAINLY SOUTHERN AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A DEEP CLOSED LOW AND STRONG COLD FRONT WILL MOVE THROUGH THE AREA THURSDAY BRINGING GUSTY SURFACE WINDS...RAINFALL AND THUNDERSTORMS TO EASTERN UTAH AND THEN WESTERN COLORADO TOWARDS THE EVENING. SOME OF THE THUNDERSTORMS MAY PRODUCE GUSTY OUTFLOW WINDS. ONCE THE FRONT PASSES...A FEW INCHES OF SNOW IS POSSIBLE FOR THE HIGHEST ELEVATIONS THURSDAY NIGHT INTO FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 3:19 AM MDT | High Wind Warning | GJT | Archuleta, Delta, Dolores, Eagle, Garfield, Gunnison and 9 more | 20 hr |
| Sep 22, 1:55 PM MDT | Special Weather Statement | GJT | La Plata | 50 min |
| Sep 22, 4:44 PM MDT | Special Weather Statement | GJT | Archuleta | 61 min |
| Sep 22, 5:38 AM MDT | Special Weather Statement | GJT | Daggett, Uintah | 52 min |
| Sep 22, 10:34 AM MDT | Areal Flood Advisory | GJT | Uintah | 3 hr |
| Sep 22, 1:33 PM MDT | Areal Flood Advisory | GJT | Uintah | 3 hr |
| Sep 22, 3:20 PM MDT | Flash Flood Warning | GJT | Uintah | 7 hr |
| Sep 22, 5:50 PM MDT | Flash Flood Watch | GJT | Grand, San Juan, Uintah | 8 hr |
Nearby
Wind Advisories in Colorado, 2016Wind Advisories in Utah, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.